Funnel Cloud, Coconino
- When
- September 7, 11:58 AM MST
- Where
- Coconino County, 1.38 mi S of Williams
- Reported by
- Public
- Coordinates
- 35.230, -112.180
A funnel cloud was seen about two miles south-southwest of Williams.
A funnel clouds was seen near Williams.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A funnel clouds was seen near Williams.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 7, 10:01 AM MST, 1 hour 57 minutes earlier.
Area Forecast Discussion National Weather Service Flagstaff AZ 1001 AM MST WED SEP 7 2016 .SYNOPSIS...For today, northern Arizona will be on the northwestern edge of the remnants of Newton. The threat for heavy rainfall and flash flooding will primarily be over the White Mountains and Gila County. Thursday is a transition day back to dry weather. && .DISCUSSION... Southeastern AZ continues to be the focus of Newton remnants, with our CWA on the fringes of impacts. Still the White Mountains and portions of northern Gila County will likely see extended light to moderate rainfall. Current rainfall estimates upwards of an inch+ may be possible over the course of several hours. In all, current forecast products and the Flash Flood Watch appear to adequately cover anticipated threats across the Northland today. && .PREV DISCUSSION /316 AM MST/... At 3 am, the center of now tropical storm Newton was near Hermosillo Mexico, and moving north about 15 mph. While the system will weaken through the day, extensive rainfall will occur across southeast AZ, and the White mountains and northern Gila county areas. The flash flood watch will continue for these areas. We are forecasting between 0.75 and 1.5 inches of rain for these areas, with the bulk of it falling this afternoon and evening. Areas north of a Window Rock to Prescott line will see mostly cloudy skies and have just a slight chance of showers and thunderstorms. Models are consistent in moving what is left of Newton away from the northland early Thursday, with drier and stable air arriving from the west. Precip chances to decrease from west to east through the day, with the White mtns hanging on to a chance of precip. Operational models are showing moisture may return from the south this weekend, and will monitor. && .AVIATION... For the 18Z package...Expect increasing clouds and showers to spread north today...particularly southeast of a KPAN-KRQE line. This area should see a period of persistent rain and embedded thunder today and tonight as remnants from Tropical Cyclone Newton move across southeast Arizona. Local MVFR/IFR likely. Northwest of this KPAN-KRQE line VFR conditions with isolated to scattered shower activity. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...Flash Flood Watch through this evening FOR AZZ017-018. && PUBLIC...KD/DL AVIATION...MCS For Northern Arizona weather information visit weather.gov/flagstaff
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 353 AM MST WED SEP 7 2016 AZZ004>018-037>040-080600- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 353 AM MST WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH FOR TODAY UNTIL 11 PM FOR WHITE MOUNTAINS AND NORTHERN GILA COUNTY. TROPICAL MOISTURE IS EXPECTED TO BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PRIMARILY THE WHITE MOUNTAINS AND NORTHERN GILA COUNTY THIS AFTERNOON AND EVENING. AREAS OF HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. THERE IS A RAPID DECREASE IN FORECAST RAINFALL FROM SOUTHEAST TO NORTHWEST, AND SMALL SHIFTS IN FORECAST TRACK MAY MEAN LARGE CHANGES IN RAINFALL AMOUNTS RECEIVED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NWS FLAGSTAFF OFFICE USING NORMAL PROCEDURES.
The Flagstaff radar (KFSX), 115 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was seen about two miles south-southwest of Williams.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2016Every state in 2016This day in weather historyWarnings in Arizona, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659824.